MAUDE Adverse Event Report: BIOTRONIK AG, BUELACH, SWITZERLAND ORSIRO (US) 2.25/18; CORONARY DRUG-ELUTING STENT

BIOTRONIK AG, BUELACH, SWITZERLAND ORSIRO (US) 2.25/18; CORONARY DRUG-ELUTING STENT
Model Number 401747
Medical Device Problem Code Difficult to Remove (1528)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/20/2020
Type of Reportable Event Malfunction
Event or Problem Description
The orsiro us drug-eluting stent system was selected to treat a lesion in the distal lcx.After successful stent deployment it was difficult to remove the orsiro us delivery balloon.
 
Additional Manufacturer Narrative
The returned instrument was subjected to a detailed technical analysis and the corresponding production documentation was reviewed to establish whether a deviation from the manufacturing process could be the cause for the reported event.In addition, the angiographic material provided was reviewed.The technical investigation of the returned product revealed that the balloon has been inflated and was deflated in the as-returned state.The balloon was inspected under the microscope and shows no damage or irregularity.Microscopic inspection of the guidewire exit port revealed that both the guidewire lumen and the inflation lumen are severely damaged and sliced open longitudinally over a length of about 93 mm.The slicing originates at the proximal part of the guidewire exit port and was most likely induced by the guidewire after successful balloon inflation.Review of the angiographic material did not lead to any further information regarding the nature of the complaint.The actual complaint event is not visible.Review of the production documentation confirmed that the instrument was manufactured according to specifications and passed all in-process and final inspections.Based on the conducted investigations of the device being subject to this complaint, no material or manufacturing related root cause could be determined.The damage at the guidewire exit port is most likely related to the handling during the procedure.It should be noted that the ifu advises the user to exercise care during device handling to reduce the possibility of accidental breakage, bending, kinking of the stent system shaft.

Brand Name
ORSIRO (US) 2.25/18
Common Device Name
CORONARY DRUG-ELUTING STENT
Manufacturer (Section D)
BIOTRONIK AG, BUELACH, SWITZERLAND
ackerstrasse 6
buelach CH-81 80
CH  CH-8180
MDR Report Key10159164
Report Number1028232-2020-02457
Device Sequence Number11695361
Product Code NIQ
UDI-Device Identifier07640130439023
UDI-Public07640130439023
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P170030
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/26/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/10/2021
Device Model Number401747
Device Catalogue NumberSEE MODEL NO.
Device Lot Number04190152
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/03/2020
Initial Date Received by Manufacturer 05/26/2020
Supplement Date Received by Manufacturer07/27/2020
Initial Report FDA Received Date06/16/2020
Supplement Report FDA Received Date07/28/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;